Alert archive / Michigan / Wind Advisories in 2026
Wind Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Feb 27, 2026, 1:31 AM EST for 9 counties in Michigan. It took effect at Feb 27, 2026, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2026, 1:31 AM EST (06:31 UTC)
- In effect from
- Feb 27, 2026, 4:00 PM EST
- Expired
- Feb 28, 2026, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Baraga County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 36 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.5 hours before the alert went out and 457 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS73 KMQT 270631 NPWMQT URGENT - WEATHER MESSAGE National Weather Service Marquette MI 131 AM EST Fri Feb 27 2026 MIZ001-003-272215- /O.UPG.KMQT.WI.Y.0001.260227T1800Z-260228T0600Z/ /O.NEW.KMQT.HW.W.0001.260227T1800Z-260228T0600Z/ Keweenaw-Northern Houghton- Including the cities of Hancock, Houghton, and Copper Harbor 131 AM EST Fri Feb 27 2026 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...From 1 PM this afternoon to 1 AM EST Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MIZ002-004-005-084-272215- /O.NEW.KMQT.WI.Y.0002.260227T2100Z-260228T0600Z/ Ontonagon-Baraga-Marquette-Southern Houghton- Including the cities of Gwinn, L'Anse, Marquette, Ontonagon, Kenton, and Sidnaw 131 AM EST Fri Feb 27 2026 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Baraga, Marquette, Ontonagon, and Southern Houghton Counties. * WHEN...From 4 PM this afternoon to 1 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MIZ006-007-272215- /O.NEW.KMQT.WI.Y.0002.260228T0000Z-260228T0900Z/ Alger-Luce- Including the cities of Munising, Newberry, and Grand Marais 131 AM EST Fri Feb 27 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Alger and Luce Counties. * WHEN...From 7 PM this evening to 4 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 77
3 follow-up statements
525 WWUS73 KMQT 271815 NPWMQT URGENT - WEATHER MESSAGE National Weather Service Marquette MI 115 PM EST Fri Feb 27 2026 MIZ001-003-280600- /O.CON.KMQT.HW.W.0001.000000T0000Z-260228T0600Z/ Keweenaw-Northern Houghton- Including the cities of Hancock, Copper Harbor, and Houghton 115 PM EST Fri Feb 27 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MIZ002-004-005-084-280600- /O.CON.KMQT.WI.Y.0002.260227T2100Z-260228T0600Z/ Ontonagon-Baraga-Marquette-Southern Houghton- Including the cities of Ontonagon, Gwinn, L'Anse, Marquette, Kenton, and Sidnaw 115 PM EST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Baraga, Marquette, Ontonagon, and Southern Houghton Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MIZ006-007-280900- /O.CON.KMQT.WI.Y.0002.260228T0000Z-260228T0900Z/ Alger-Luce- Including the cities of Newberry, Grand Marais, and Munising 115 PM EST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Alger and Luce Counties. * WHEN...From 7 PM this evening to 4 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CB
001 WWUS73 KMQT 272301 NPWMQT URGENT - WEATHER MESSAGE National Weather Service Marquette MI 601 PM EST Fri Feb 27 2026 MIZ001-003-280600- /O.CON.KMQT.HW.W.0001.000000T0000Z-260228T0600Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 601 PM EST Fri Feb 27 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MIZ009>011-280300- /O.EXB.KMQT.WI.Y.0002.000000T0000Z-260228T0300Z/ Gogebic-Iron-Dickinson- Including the cities of Iron Mountain, Ironwood, and Iron River 501 PM CST Fri Feb 27 2026 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Dickinson, Iron, and Gogebic Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MIZ002-004-005-084-280600- /O.CON.KMQT.WI.Y.0002.000000T0000Z-260228T0600Z/ Ontonagon-Baraga-Marquette-Southern Houghton- Including the cities of Sidnaw, Gwinn, Marquette, L'Anse, Kenton, and Ontonagon 601 PM EST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Baraga, Marquette, Ontonagon, and Southern Houghton Counties. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MIZ006-007-280715- /O.CON.KMQT.WI.Y.0002.260228T0000Z-260228T0900Z/ Alger-Luce- Including the cities of Grand Marais, Munising, and Newberry 601 PM EST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Alger and Luce Counties. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LC
168 WWUS73 KMQT 280616 NPWMQT URGENT - WEATHER MESSAGE National Weather Service Marquette MI 116 AM EST Sat Feb 28 2026 MIZ001-003-280730- /O.EXP.KMQT.HW.W.0001.000000T0000Z-260228T0600Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 116 AM EST Sat Feb 28 2026 ...HIGH WIND WARNING HAS EXPIRED... Lingering wind gusts up to 40 mph will quickly diminish over the next few hours. $$ MIZ002-004-005-084-280730- /O.EXP.KMQT.WI.Y.0002.000000T0000Z-260228T0600Z/ Ontonagon-Baraga-Marquette-Southern Houghton- Including the cities of Marquette, Kenton, Sidnaw, Ontonagon, Gwinn, and L'Anse 116 AM EST Sat Feb 28 2026 ...WIND ADVISORY HAS EXPIRED... Lingering wind gusts up to 40 mph will quickly diminish over the next few hours. $$ MIZ006-007-280900- /O.CON.KMQT.WI.Y.0002.000000T0000Z-260228T0900Z/ Alger-Luce- Including the cities of Munising, Grand Marais, and Newberry 116 AM EST Sat Feb 28 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Alger and Luce Counties. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 77
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Feb 27, 12:36 AM EST, 55 minutes earlier. Its key messages:
- A seasonably warm and breezy day expected Friday.
- Strong winds will spread over the region Friday afternoon into Friday night. There is high confidence of 45 to 55 mph winds in the Keweenaw and up to 45 mph by Lake Superior. Wind Advisories have been issued for the Keweenaw Peninsula.
- Seasonably cold temperatures are expected this weekend with highs in the teens and lows in the negative single digits.
Area forecast discussion, Feb 27, 12:36 AM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1236 AM EST Fri Feb 27 2026
.KEY MESSAGES...
- A seasonably warm and breezy day expected Friday.
- Strong winds will spread over the region Friday afternoon into Friday
night. There is high confidence of 45 to 55 mph winds in the
Keweenaw and up to 45 mph by Lake Superior. Wind Advisories
have been issued for the Keweenaw Peninsula.
- Seasonably cold temperatures are expected this weekend with
highs in the teens and lows in the negative single digits.
&&
.DISCUSSION...
Issued at 147 PM EST Thu Feb 26 2026
A weak wave has progressed through the region this morning, caught
within broad troughing covering the eastern half of Canada into the
Great Lakes and Northeast. Snowfall has been light based on radar
returns and webcams scattered across the region. Temperatures, so
far, have warmed into the 20s for most of the region, with a few
sites knocking on the door of 30 degrees in the south and west.
Light snow will gradually taper from west to east through the
remainder of the day, perhaps extending into the early evening hours
across the east.
A weak surface ridge will quickly swing through tonight ahead of a
stronger cold front Friday afternoon and evening. Ahead of the
front, an increasing low level jet and deep mixing will allow these
stronger winds aloft to mix to the surface. Currently expecting
increasing southwest winds through the day, peaking in the afternoon
near 35-40mph by Lake Superior and in the Keweenaw and near 25-35mph
elsewhere. The front quickly pushes west to east through the region
late afternoon/evening with strong cold air advection thereafter. A
period of strong westerly winds will accompany the front, aided by
an isallobaric acceleration, particularly in the Keweenaw
Peninsula. Winds will shift to the northwest and lighten Friday
night. Guidance continues to suggest this period of westerly winds
to be the strongest winds in this event. Latest NBM suggests 60%
chance of >45 mph winds while the HREF suggests upwards of 80%.
Model soundings highlight this potential well, with deep mixing into
a core of near 50kts. RAW deterministic output of the HRRR and EC
both suggest 50-60mph in the Keweenaw. Should be noted that there
has been a slight decreasing trend to these guidance packages, now
suggesting a lower probability for >60mph. With this said though,
there continues to be high confidence in 45 to 55 mph winds, so
opted to upgrade the inherited High Wind Watch to a Wind Advisory
for the Keweenaw. Will allow the midnight team another opportunity
to evaluate if a High Wind Warning is needed in the Keweenaw or if
the Wind Advisories need to be expanded to Marquette, Alger, and
Luce counties where wind could reach 45 mph along the lakeshores.
Conditions behind the front looks to be mostly dry, although CAMS do
suggest a band of light rain can't be ruled out along the boundary
over northern Lake Superior. Light lake effect snow will then linger
Saturday into Sunday.
The southwesterly flow will also support warm air advection, which
will help most of the region climb into the 40s Friday. Mid to upper
40s are expected southcentral and interior west. This will contrast
heavily with the airmass after the front, which will support single
digit lows Friday night and single digits above and below zero
Saturday and Sunday night. Daytime highs Saturday and Sunday look
only to peak in the teens to low 20s.
High pressure this weekend will shift east through the weekend,
before another period of warm air advection and southwesterly flow
Monday ahead of the next clipper moving through Manitoba and
Ontario. Precip with this looks to stay mostly to our north with dry
conditions favored through at least midweek. Warmer airmass over the
region looks to support daytime highs in the upper 20s to low 30s
Monday, and then 30s to low 40s Tuesday through Thursday, with
perhaps widespread low to mid 40s Wednesday. Overnight lows look to
fall into the teens to low 20s.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1236 AM EST Fri Feb 27 2026
Patchy lower/midlevel cloud cover is present over the area tonight,
with mainly MVFR restrictions at CMX and SAW. However, with more breaks
in the clouds at IWD, freezing fog has been able to develop tonight
that is driving visibility down to IFR or worse. Will not rule out
some patchy fog or freezing fog at CMX and SAW into the pre-dawn
hours, with IFR possible there as well. After daybreak, a quick
improvement to VFR is expected. A period of LLWS is not out of the
question into the late morning and early afternoon with stronger
winds moving in aloft, but confidence is low as surface winds start
to pick up through the afternoon. Southwest winds gusts up to 20-
30kts more common at IWD and SAW, with stronger gusts in excess of
30kts at CMX. Winds turning over to the west and NW Friday evening
may gust even higher at CMX, possibly up to 35-40kts. Winds are
expected to slowly decrease around/after 06Z Saturday.
&&
.MARINE...
Issued at 147 PM EST Thu Feb 26 2026
Light winds have been observed over the lake so far today with a
passing system through the region. Friday though, a deepening low
pressure to the north with strong cold air advection behind a cold
front will support a gale, storm, and heavy freezing spray event.
Expecting southwest flow to become westerly and then northwesterly
as the front progresses the region. Strongest winds will be the
westerly to northwesterly portion, and storm force winds look most
likely east of the Keweenaw and gales to its west. Opted to upgrade
all inherited watches to warnings. Additionally, heavy freezing
spray will also develop Friday night over the entire lake, lasting
into Saturday night. Winds will fall below gales Saturday morning
and continue diminishing through Sunday as high pressure builds in.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Wind Advisory from 1 PM this afternoon to 1 AM EST Saturday
for MIZ001-003.
Lake Superior...
Gale Warning from 1 PM EST /noon CST/ this afternoon to 5 AM
EST /4 AM CST/ Saturday for LSZ162-242-263.
Heavy Freezing Spray Warning from 7 PM EST /6 PM CST/ this
evening to 7 AM EST /6 AM CST/ Saturday for LSZ162.
Heavy Freezing Spray Warning from 7 PM EST /6 PM CST/ this
evening to 10 AM EST /9 AM CST/ Saturday for LSZ240>242-
263.
Storm Warning from 1 PM this afternoon to 7 AM EST Saturday
for LSZ243>245-264.
Heavy Freezing Spray Warning from 7 PM this evening to 1 PM
EST Saturday for LSZ243-244-264.
Heavy Freezing Spray Warning from 10 PM this evening to 4 PM
EST Saturday for LSZ245>248-265.
Gale Warning from 1 PM this afternoon to 7 AM EST Saturday for
LSZ246-247-249-250.
Storm Warning from 1 PM this afternoon to 10 AM EST Saturday
for LSZ248-251-265>267.
Heavy Freezing Spray Warning from 10 PM this evening to 4 AM
EST Sunday for LSZ249>251-266-267.
Lake Michigan...
None.
&&
DISCUSSION...JTP
AVIATION...LC
MARINE...JTPHazardous weather outlook, Feb 26, 3:33 PM EST, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 333 PM EST Thu Feb 26 2026 MIZ001>007-009>014-084-085-272045- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 333 PM EST Thu Feb 26 2026 /233 PM CST Thu Feb 26 2026/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds will spread over the region Friday afternoon into Friday night. There is high confidence of 45 to 55 mph winds in the Keweenaw and up to 45 mph by Lake Superior. See that latest Wind Advisories for the Keweenaw Peninsula for additional information. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit snowfall and ice reports to the National Weather Service via phone, on our website, or through social media. LSZ162-240>251-263>267-272045- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 333 PM EST Thu Feb 26 2026 /233 PM CST Thu Feb 26 2026/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gale and Storm Force winds are expected Friday afternoon into Saturday morning across Lake Superior. Additionally, heavy freezing spray is expected tonight into Saturday night. See the latest Marine Weather Statement for additional information. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-272045- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 333 PM EST Thu Feb 26 2026 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JTP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:31 AM EST | High Wind Warning | MQT | Houghton, Keweenaw | 23 hr |
Nearby
Wind Advisories in Michigan, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.